MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received the device and performed a gross inspection.The device was received in generally good conditions with no anomalies observed.
 
Event or Problem Description
On (b)(6) 2018 a patient received an aortic valve replacement to replace am edwards magna 19mm ascending aortic valve implant.It was replaced with a crown prt cna21 due to an issue with valve functionality caused by adhered pannus.It was a biscuspid valve case.After implanting the valve a transvalvular leak was observed during re-circulation.A re-operation was scheduled for 2 days later.On (b)(6) 2018 the crown prt cna21 was explanted and replaced with a sjm regent mechanical valve.The patient was discharged and the outcome was reported as good.
 
Additional Manufacturer Narrative
Please note the manufacturer is re-submitting this medwatch due to a system error.The original report was submitted on sep, 6, 2018.In addition to the re-submission further investigation results and a conclusion have been added to this report based on results received on aug 10, 2018.The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.A hydrodynamic test was performed to verify the devices functionality in operating conditions.The effective orifice area (eoa) at 70 bpm, 5 l/min of cardiac output and back pressure of 80 mmhg (around 100 mmhg mean aortic pressure) is 1.61 cm2, well above the iso 5840 minimum requirement 1.05 cm2.For a cardiac output of 5.0 l/min and back pressure of 80 mmhg (around 100 mmhg mean aortic pressure), even if a negligible hole is visible in closure phase, the regurgitant fraction [%] is 3.1% and it is well below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.The results of the analyzed crown prt valve size 21, sn 428319, show that the device totally meets the iso 5840 minimum requirements.After decontamination, a visual inspection was performed to evaluate the presence of elements of non-conformity: no anomalies were observed.Based on the performed analysis, it is reasonably possible to exclude any relationship between the reported event and the quality of the returned valve; the observed issue cannot be explained by any factor intrinsic in the involved device.The root cause of the event cannot be established at this time.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7708694
Report Number3004478276-2018-00249
Device Sequence Number13678934
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)210131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/21/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;